Alert archive / Ohio / Frost Advisories in 2019
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 14, 2019, 3:32 PM EDT for 26 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 15, 2019, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2019, 3:32 PM EDT (19:32 UTC)
- In effect from
- Oct 15, 2019, 2:00 AM EDT
- Expired
- Oct 15, 2019, 8:58 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
All 28 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372 WWUS71 KCLE 141932 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 332 PM EDT Mon Oct 14 2019 OHZ003-006>010-017>023-027>033-036>038-047-150345- /O.NEW.KCLE.FR.Y.0002.191015T0600Z-191015T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 332 PM EDT Mon Oct 14 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 36 and locally colder will result in frost formation. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From 2 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
698 WWUS71 KCLE 150131 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 931 PM EDT Mon Oct 14 2019 OHZ013-014-PAZ002-003-151300- /O.EXA.KCLE.FR.Y.0002.191015T0600Z-191015T1300Z/ Geauga-Ashtabula Inland-Southern Erie-Crawford- Including the cities of Chardon, Jefferson, Edinboro, and Meadville 931 PM EDT Mon Oct 14 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...In Pennsylvania, Southern Erie and Crawford Counties. In Ohio, Geauga and Ashtabula Inland Counties. * WHEN...From 2 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006>010-017>023-027>033-036>038-047-151300- /O.CON.KCLE.FR.Y.0002.191015T0600Z-191015T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 931 PM EDT Mon Oct 14 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 degrees will result in frost formation. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From 2 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
655 WWUS71 KCLE 150738 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EDT Tue Oct 15 2019 OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003- 151300- /O.CON.KCLE.FR.Y.0002.000000T0000Z-191015T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 338 AM EDT Tue Oct 15 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...In Pennsylvania, Southern Erie and Crawford Counties. In Ohio, Geauga and Ashtabula Inland Counties. * WHEN...From 2 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
932 WWUS71 KCLE 151258 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 858 AM EDT Tue Oct 15 2019 OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003- 151400- /O.CAN.KCLE.FR.Y.0002.000000T0000Z-191015T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Edinboro, and Meadville 858 AM EDT Tue Oct 15 2019 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to warm this morning and will end the frost threat. Therefore, the frost advisory has been cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 14, 1:36 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 14, 1:36 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
136 PM EDT Mon Oct 14 2019
.SYNOPSIS...
High pressure over the Central Plains will build east across
the region later today and tonight. The high will drift east
Tuesday afternoon as low pressure approaches from the west. The
low will move through the central Great Lakes Tuesday night
forcing a cold front east across the area. High pressure will
build in for Thursday and Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Made some adjustments to the cloud cover to account for diurnal
clouds developing across much of the area. As drier air pushes
east some of this cloud cover should thin out away from the
lake. Otherwise, will keep it mostly cloudy near the lakeshore.
Original...A cold front bisected the area early this morning
associated with low pressure over Ontario. This front should be
east of the area by sunrise with 850mb temps dropping to around
-2C over the lake by 18Z. BUFKIT forecast sounding for KERI show
sufficient low level moisture with winds starting to line up
well after about 8am or so. Could see a few showers off the lake
into nwrn PA before that but expect most showers to develop off
the lake and move into far nern OH and nwrn PA through the late
morning and possibly into early afternoon before dry air begins
to thin the precip. Overnight high pressure will build across
the area. Will hang onto a slight chance pop off the lake early
but otherwise expect mostly clear skies. Could see more frost
inland towards morning. Tuesday, developing low pressure will
move out of the Central Plains toward the central lakes in
response to a vigorous short wave and closed upper low dropping
southeast across the lakes. Moisture associated with this
developing system will move in from the west late in the day
however believe most will remain dry through the day with most
precip coming after 00Z Wed. Highs Today 50s. Highs Tuesday 60s.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
Strengthening low pressure will be moving east through the
Great Lakes Tuesday night into Wednesday, forcing a strong cold
front east through the local area. The low will slowly drift
east into southern Quebec Wednesday into Thursday, with high
pressure building northeastward from the Plains into the Great
Lakes/Ohio Valley through Thursday night.
Models are in good agreement with the timing of the front and
associated precipitation Tuesday night into early Wednesday
morning, so have opted for categorical pops during this time
frame. There could be enough instability combined with the
strong forcing for a few rumbles of thunder, so have included
slight chance thunder mention in the forecast. Lingering
synoptic moisture combined with colder air spilling into the
region, especially as a secondary front moves through the area
Wednesday evening, will bring lake effect rain showers to the
primary snow belt, specifically Erie/Crawford PA, Wednesday
afternoon through Thursday morning, with dry air gradually
filling into the region bringing a slow end to rain chances
through the day. This could end up being a decent lake effect
rain event with a good period of lingering moisture, moderate to
extreme lake induced instability (with thunder not out of the
question), and good synoptic moisture for a roughly 18-24 hour
period of time, especially with trajectories lining up decent
Lake Huron preconditioning of the boundary layer. Kept low
chance pops across northwest PA through Thursday night with the
ridge slowly building eastward. Temperatures will generally be a
few degrees below normal through this period.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Ridging will build northeastward through the region Friday into
the day Saturday. A weak cold front will move east into the
area Saturday afternoon/evening before washing out. Developing
low pressure over the Plains will lift northeast into the Great
Lakes Sunday, with a slow increase in precip chances across the
area as a warm front lifts into the area ahead of this low.
Temperatures will warm to above normal through the weekend, with
highs in the low 70s possible by Sunday.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Leftover lake effect cloud cover will continue near the
lakeshore. Can't rule out a few showers over Erie but will be
winding down throughout the afternoon. Elsewhere, mainly
diurnal clouds at this time that will diminish quickly with
sunset. Expecting winds to become light and variable with sunset
as well under high pressure as it builds over the local area. A
shift to a southerly direction will occur in the morning. Clouds
will begin to spread west to east during the afternoon tomorrow
ahead of the next cold front with a slight increase in winds as
well.
.OUTLOOK...Non-VFR possible in showers and isolated
thunderstorms Tuesday night into Wednesday morning. Non-VFR
possible in lake effect rain showers at/near KERI later
Wednesday into Thursday.
&&
.MARINE...
Added a mention of waterspouts on the lake as lake effect rain
shower band continues to develop. Instability clouds also
forming over the rest of the lake so will just include
waterspout threat for the entire lake for today.
Original...
Small craft advisory rides as is this today despite a lull in
winds early this morning. Winds pick up later this morning,
peaking midday and slowly subsiding through the evening. High
pressure moves across the lake this afternoon and tonight. A
warm front will lift north of the lake late tonight into Tuesday
morning as low pressure deepens and moves east through the
central lakes. This low will move east of the lakes early
Wednesday, with a cold front moving across the lake. Strong cold
air advection Wednesday and Wednesday night could lead to a
period of northwest gales on the lake. Winds will begin to
decrease Thursday into Friday as high pressure builds into the
region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ145>149.
&&
SYNOPSIS...TK
NEAR TERM...TK/Lombardy
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...GreenawaltHazardous weather outlook, Oct 14, 5:18 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 518 AM EDT Mon Oct 14 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 518 AM EDT Mon Oct 14 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2019Frost Advisories in Pennsylvania, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.